Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 142, NWS North Platte, NE

June 15, 2013Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 15, 2013, 12:18 AM MDT for Sheridan County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2013, 12:18 AM MDT (06:18 UTC)
Expired
Jun 15, 2013, 1:00 AM MDT
In force
42 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 153 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 6.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2013-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2013-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2365 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WUUS53 KLBF 150618
SVRLBF
NEC161-150700-
/O.NEW.KLBF.SV.W.0142.130615T0618Z-130615T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1218 AM MDT SAT JUN 15 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 100 AM MDT

* AT 1216 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAY
  SPRINGS...AND MOVING EAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  HAY SPRINGS...RUSHVILLE...INTERSECTION OF BEAVER CREEK ROAD AND
  WHITE CLAY CREEK ROAD...WALGREN LAKE STATE RECREATION AREA...
  METCALF STATE WILDLIFE MANAGEMENT AREA...MOUNT MARIA...HIGHWAY 250
  CROSSING THE NIOBRARA RIVER AND INTERSECTION OF HIGHWAY 87 AND
  LARABEE ROAD.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4288 10280 4301 10237 4244 10235 4252 10278
      4278 10278 4279 10280
TIME...MOT...LOC 0618Z 262DEG 10KT 4272 10271

HAIL...1.00IN
WIND...70MPH

$$

SPRINGER
2 follow-up statements
900 
WWUS53 KLBF 150639
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
139 AM CDT SAT JUN 15 2013

NEC161-150700-
/O.CON.KLBF.SV.W.0142.000000T0000Z-130615T0700Z/
SHERIDAN NE-
1239 AM MDT SAT JUN 15 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
SHERIDAN COUNTY UNTIL 100 AM MDT...

AT 1235 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF RUSHVILLE...AND MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
RUSHVILLE AND HIGHWAY 250 CROSSING THE NIOBRARA RIVER.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4288 10280 4301 10237 4244 10235 4252 10278
      4278 10278 4279 10280
TIME...MOT...LOC 0640Z 288DEG 19KT 4265 10251

HAIL...1.00IN
WIND...70MPH

$$

SPRINGER
565 
WWUS53 KLBF 150655
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
155 AM CDT SAT JUN 15 2013

NEC161-150706-
/O.EXP.KLBF.SV.W.0142.000000T0000Z-130615T0700Z/
SHERIDAN NE-
1255 AM MDT SAT JUN 15 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHERIDAN COUNTY
WILL EXPIRE AT 200 AM CDT/100 AM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4288 10280 4301 10237 4244 10235 4252 10278
      4278 10278 4279 10280
TIME...MOT...LOC 0656Z 288DEG 19KT 4262 10240

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:32 PM MDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 14, 10:32 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1132 PM CDT FRI JUN 14 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 347 PM CDT FRI JUN 14 2013

COLD FRONT HAS SETTLED JUST TO THE SOUTHEAST OF THE FORECAST
AREA...AND WILL BE THE FOCUS FOR TSTM DEVELOPMENT EARLY THIS
EVENING. LATER THIS EVENING A SHORTWAVE DISTURBANCE WILL MOVE
NORTHEAST INTO SOUTHWEST NEBRASKA...WITH A STRENGTHENING SOUTHERLY
LLJ RESPONDING ACROSS WESTERN KS. THE NOSE OF THIS JET WILL
EVENTUALLY PUSH INTO SOUTHWEST NEBRASKA AFTER MIDNIGHT...AND
INTERACT WITH THE STATIONARY SURFACE FRONT ANCHORED ACROSS FAR
SOUTHWEST NEBRASKA. QUITE MOIST CONDITIONS...ADEQUATE INSTABILITY AND
SHEAR WARRANT INCREASING POPS LATE THIS EVENING ACROSS THE SOUTHERN
HALF OF WESTERN AND NORTH CENTRAL NEBRASKA. STORM MOTION WOULD
SUGGEST THE POSSIBILITY OF TRAINING STORMS AND HEAVY RAIN JUST
NORTH OF THE FRONT...AND WILL PASS THIS CONCERN ONTO THE EVENING
SHIFT.

FRONT WILL REMAIN DRAPED ACROSS FAR SOUTHERN NEBRASKA OR NORTHERN KS
SATURDAY. EARLY MORNING SHOWERS AND TSTMS ARE POSSIBLE AS THE
AFOREMENTIONED SHORTWAVE MOVES NORTHEAST ACROSS THE AREA. POPS DURING
THE AFTERNOON ARE IN QUESTION BEHIND THE DEPARTING SHORTWAVE. THE
MOST LIKELY SCENARIO WILL BE FOR STORMS TO DEVELOP IN UPSLOPE
ENVIRONMENT ACROSS SOUTHERN NEBRASKA PANHANDLE AND ADJACENT
NORTHEAST COLORADO...AND THEN MOVE EAST SATURDAY EVENING INTO
WESTERN/SOUTHWEST NEBRASKA.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 347 PM CDT FRI JUN 14 2013

SATURDAY EVENING THE FRONT WILL REMAIN STALLED ACROSS THE NEBRASKA
AND KANSAS BORDER. IN UPSLOPE FLOW...STORM INITIATION FAVORED
ACROSS NORTHEAST COLORADO AND SOUTHERN NEBRASKA PANHANDLE...LOW
CHANCE POPS MAINTAINED ACROSS THE SOUTHEAST PANHANDLE INTO
SOUTHWEST NEBRASKA. EXPECTED TO BE DRY ACROSS NORTHERN NEBRASKA.
OVERNIGHT TEMPS LOWERED SLIGHTLY TO THE MID/UPPER 50S MOST AREAS.

ON SUNDAY...A NORTHERN STREAM DISTURBANCE WILL MOVE THROUGH
WESTERN NEBRASKA SUNDAY/SUNDAY EVENING. 40 PERCENT POPS STILL LOOK
ON TRACK WITH GOOD MODEL AGREEMENT. WILL BE A GOOD OPPORTUNITY
THROUGH SUNDAY EVENING FOR MEASURABLE RAINFALL IN EXCESS OF A
QUARTER INCH IN SOME AREAS. HIGHS FROM THE LOWER 80S NCTRL TO 85
TO 88 SOUTHWEST NEAR A MET AND MAV GUIDANCE BLEND.

MONDAY WILL BE COOLER AS SURFACE HIGHS BUILDS IN AND AND EASTERLY
UPSLOPE WIND. MAINLY A SLIGHT CHANCE FOR LATE AFTERNOON/OVERNIGHT
SHOWERS/TSTMS EASTERN PANHANDLE INTO THE SOUTHWEST. THE NAM MODEL
QPFS LOOKS SUSPECT AND OVERDONE MONDAY AND WAS NOT CONSIDERED IN
FAVOR OF THE 12Z GFS AND 00Z/12Z ECMWF SOLUTIONS.

FOR TUESDAY THROUGH FRIDAY...THE UPPER RIDGE ACROSS THE CENTRAL
ROCKIES WILL MOVE EAST AND FLATTEN OUT AS A CLOSED LOW OFF THE
PACIFIC NW MOVES INLAND INTO WESTERN MONTANA AND IDAHO BY FRIDAY.
WITH A FLATTENED RIDGE...PATTERN WILL RETURN TO HIGH PLAINS AFTERNOON
CONVECTION MOVING INTO WESTERN NEBRASKA MAINLY DURING THE
OVERNIGHT HOURS. TEMPS FROM THE LOW 80S TUESDAY...THEN WARMING AS
THE RIDGE EXPANDS EASTWARD FOR THURSDAY AND FRIDAY WITH HIGHS 85
TO 90.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1131 PM CDT FRI JUN 14 2013

FOR THE KLBF TERMINAL...ABUNDANT CLOUDINESS WILL PERSIST OVER THE
NEXT 24 HOURS. INTO THE OVERNIGHT...THERE IS THE THREAT FOR
THUNDERSTORMS ACROSS SOUTHWESTERN AND WESTERN NEBRASKA. CIGS MAY
DROP DOWN TO 4000 FT AGL WITH ANY THUNDERSTORMS IN THE VICINITY OF
THE KLBF TERMINAL. THE THREAT FOR THUNDERSTORMS WILL END AFTER 10Z
OVERNIGHT...WITH BROKEN CIGS AON 5000 FT AGL EXPECTED THROUGH LATE
AFTERNOON SATURDAY. SKIES WILL SCATTER OUT SATURDAY EVENING WITH
ONLY HIGH CLOUDINESS EXPECTED. FOR THE KVTN TERMINAL...MOSTLY CLEAR
SKIES ARE EXPECTED OVERNIGHT...WITH SCATTERED TO BROKEN MID LEVEL
CLOUDINESS POSSIBLE SATURDAY MORNING AND SATURDAY AFTERNOON. CIGS
WILL RANGE FROM 6000 TO 10000 FT AGL SATURDAY AFTERNOON AND EVENING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TAYLOR
LONG TERM...ROBERG
AVIATION...CLB
Hazardous weather outlook, Jun 14, 10:42 PM MDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1142 PM CDT FRI JUN 14 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-160445-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1142 PM CDT FRI JUN 14 2013 /1042 PM MDT FRI JUN 14 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE
STORMS IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE STATIONARY FRONT WILL REMAIN ACROSS FAR SOUTHERN NEBRASKA
SATURDAY AND SUNDAY...WITH CONTINUED CHANCES FOR THUNDERSTORMS. A
FEW SEVERE STORMS ARE POSSIBLE ACROSS FAR SOUTHWEST NEBRASKA
SATURDAY EVENING...WITH THE CHANCE FOR SEVERE STORMS ACROSS ALL
OF
WESTERN AND NORTH CENTRAL NEBRASKA SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY EVENING ACROSS FAR
SOUTHWEST NEBRASKA...AND ACROSS ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA SUNDAY AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

In the hours before

Special weather statement, Jun 15, 12:01 AM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
101 AM CDT SAT JUN 15 2013

NEZ004-150700-
SHERIDAN NE-
1201 AM MDT SAT JUN 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
100 AM MDT...

AT 1158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES WEST OF HAY SPRINGS...MOVING NORTHEAST
AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HAY SPRINGS...
  RUSHVILLE...
  CLINTON...
  INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD...
  WALGREN LAKE STATE RECREATION AREA...
  INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD...
  METCALF STATE WILDLIFE MANAGEMENT AREA...
  MOUNT MARIA...
  INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...
  INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD...
  WHITE CLAY...
  LONE BUTTE...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 101.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:31 AM MDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker44 min
Jun 15, 3:14 AM MDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas46 min
Jun 15, 3:56 AM MDTSevere Thunderstorm WarningLBFThomas49 min
Jun 15, 6:24 AM MDTSevere Thunderstorm WarningLBFHolt, Wheeler51 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.